Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Completed treatment of Levoquin. Bowel movement got better. Is it normal?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
Thank you. I have just completed a 10 day treatment of Levoquin (msp). My bowel movements have never been so good. They are big, plumpy and float. I ache a little afterwards down below. I have never seen such large movements. Is this normal. Thank you.
Down below is my anus area and the lower part of my stomach, left hand side.
Posted Sat, 12 Oct 2013 in Women's Health
Answered by Dr. Timothy Raichle 17 minutes later
Brief Answer:
This sounds normal.

Detailed Answer:
So you are saying that when you started treatment for the sinus infection with Levaquin, you noticed that your bowel movements got better. The other thing that I am going to suggest is that diverticular disease (most commonly affecting the colon on the left lower side) might be an issue. Levaquin can be used to treat diverticulitis, and there may have been a change in your bowels related to this treatment.

Given your age, you are likely due for a colonoscopy. If you had one, and it was normal, I would still have you consider going in to a GI specialist and see if there is any indication for further evaluation.

I hope that this helps and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor